I have had uncontrolled BP between 140 & 220 Syst for since Jan.'02. Kidney failure showed in June '03. Drs. are assuming I have Kidney failure because of HBP. No Biopsy. Diast around 50 & steady. I'm salt & caffeine free since Jan.02. No alcohol, tobacco, excess wt.or lack of exercise. They've been increasing dosage as my BP goes up. Is it becoming resisant to the meds? I take 800 mg Labetalol, 340 Diovan, .2 Clonidine, 40 Furosemide daily. I cough from ACE inhibitors, swell from Norvasc & Hydralazine floored me. What other meds can I add to this or change? What more can I do to lower my BP and keep it down. Other than the obvious common sense remedies.
My createnine goes between 1.7 & 2.0 for the last year. BUN between 38 & 58. I've been getting Epogen shots every 3 wks since July '03...that part of the kidneys failed first. But why? Is that a clue? Could there be another reason for my kidney failure?
I've had an angiogram, MRI, Echo. No obvious reason for HBP or kidney failure. I realize I have a few questions in here, but they're all related. I have to lower my BP to slow the kidney failure. I need to get the pieces of this puzzle put together in the right order. I can live with 1.7 createnine, but it won't stay down if the BP doesn't. I'm doomed if I don't get my BP down & keep it down forever. I hope I haven't left anything out. Let me know & I'll re-do it.
WHen blood pressure becomes difficult to control despite high doses of several medications, the you have to look for other (i.e. "secondary") causes of hypertension.
Possible causes indeed can include kidney disease, renovascular disease, pheochromocytomas or other endocrine abnormalities.
I would assume with the angiogram and MRI/MRA, your doctors have already suspected renovascular hypertension - if not, an evaluation for this disease should be done.
A pheochromocytoma is an andrenal tumor that is associated with hypertension. A screen for this would include a urine tests looking for increased hormone secretion.
If everything is negative, then renal disease can itself cause hypertension. Further tests, including a kidney biopsy, should be considered.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.